Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Binghamton, NY

June 26, 2006Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 26, 2006, 6:28 PM EDT for Delaware County, Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 6:28 PM EDT (22:28 UTC)
Expired
Jun 27, 2006, 12:30 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Delaware County, NY, Sullivan County, NY

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:15 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT MON JUN 26 2006

.SHORT TERM (TONIGHT - WEDNESDAY)...
THE MOST PERSISTENT SHOWERS HAVE BECOME CONCENTRATED ACROSS OUR
NORTHERN AND WESTERN ZONES THIS AFTERNOON...WITH MORE SCATTERED
CONVECTIVE ACTIVITY FROM ABOUT I-81 EASTWARD. HEAVY RAIN...OF
COURSE...REMAINS A CONCERN AREA-WIDE...ESPECIALLY WITH ANY
THUNDERSTORMS. THUS...WELL KEEP THE FLASH FLOOD WATCH UP THROUGH 8
PM. BY THIS EVENING...THE NEXT SHIFT CAN CONSIDER IF THE FLOOD
THREAT IS HIGH ENOUGH FOR SPECIFIC AREAS TO EXTEND THE WATCH OR NOT.

SEVERAL ADDITIONAL PIECES OF ENERGY WILL ROTATE NORTHWARD BETWEEN
THE AMPLIFIED UPPER-RIDGE OFF THE EAST COAST AND THE OHIO VALLEY
TROUGH THROUGH MID-WEEK. THE MOST SIGNIFICANT WAVE IS EXPECTED TO
AFFECT THE REGION TUESDAY NIGHT INTO WEDNESDAY...WITH OUR NEXT
WIDESPREAD RAIN EVENT PROGGED FOR THIS TIME PERIOD. FOR
TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED.
ONCE AGAIN...HEAVY RAIN WILL BE A THREAT THIS ENTIRE PERIOD...WITH A
DEEP SOUTHERLY FLOW STILL IN PLACE.  -MJ

&&

.AVIATION (26/06Z TO 27/06Z)...
RAIN CONTS...HEAVY AT TIMES...ACROSS THE AREA THIS AFTN. XPCT A
GRADUAL TAPER OFF OF RAIN INTENSITY...WITH A CORRESPONDING INCRS IN
VSBYS AND CIGS...THRU 00Z. 00-06Z WILL FEATURE MVFR CIGS AND VSBY
WITH SCT LGT RAIN AND LGT FOG. ANOTHER SLUG OF HEAVIER RAIN WILL
ENTER THE AREA AFT 06Z AND CIGS AND VSBYS COULD LWR TO IFR LVLS AT
TIMES...ESP AT ITH...BGM...AND AVP. AFT 12Z TUE...CONDS SHD IMPROV
ONCE AGAIN AS THE RAIN MOVES OUT. GNRLY XPCT VFR CONDS 12 TO 18Z.
-MORFORD

&&

.LONG RANGE (WED NIGHT - SUNDAY)...
WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF
AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL
ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT
ALMOST ANY TIME. MADE ONLY SLGT ADJUSMENTS TO HPC GUID IN TEMPS AND
POPS.  -MORFORD

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL 8 PM EDT MONDAY.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8
PM EDT MONDAY.

&&
Hazardous weather outlook, Jun 26, 6:23 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
623 AM EDT MON JUN 26 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-271030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
623 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...BEFORE
SHIFTING TO THE WEST TONIGHT. FLASH FLOODING WILL BE POSSIBLE AS
LOCALLY HEAVY RAIN OCCURS AT TIMES THROUGHOUT THE DAY. PLEASE SEE
ALBFFABGM WGUS61 FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE MIDDLE OF THE
WEEK AS A VERY MOIST AIRMASS REMAINS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SUPPORT OF HEAVY
RAINFALL AND POSSIBLE FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER.

PB

In the hours before

Local storm report, Jun 26, 3:41 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      HONESDALE               41.58N 75.25W
06/26/2006                   WAYNE              PA   EMERGENCY MNGR

            ROADS WASHED OUT. LACKAWAXEN RIVER FLOODING INTO PARKING
            LOT.

0330 PM     FLASH FLOOD      BETHANY                 41.61N 75.29W
06/26/2006                   WAYNE              PA   EMERGENCY MNGR

            NURSING HOME FLOODED.

&&

MC
Special weather statement, Jun 26, 3:54 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 PM EDT MON JUN 26 2006

NYZ022>024-055>057-062-PAZ038>040-043-044-047-048-072-270000-
BRADFORD-BROOME-CHEMUNG-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-
PIKE-SCHUYLER-SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-
WYOMING-
354 PM EDT MON JUN 26 2006

...HEAVY RAIN AND LOCALIZED FLOODING LIKELY THIS EVENING...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATE
THIS AFTERNOON AND THIS EVENING PRODUCING MORE HEAVY RAIN OVER
AREAS THAT ARE ALREADY SATURATED FROM RECENT HEAVY RAINS. THIS
ADDITIONAL RAINFALL COULD CAUSE FLOODING OF SOME SMALL STREAMS AND
CREEKS, AND IN LOW LYING AREAS. THEREFORE A FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 8 PM THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES OR
FLOOD WARNINGS...OR VISIT OUT INTERNET WEB SITE AT WEATHER.GOV.
Local storm report, Jun 26, 4:19 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      5 W LIBERTY             41.80N 74.84W
06/26/2006                   SULLIVAN           NY   EMERGENCY MNGR

            ROUTE 52 CLOSED NEAR YOUNGSVILLE. STREAMS OVERFLOWING
            THEIR BANKS.

&&

MC
Special weather statement, Jun 26, 5:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
546 PM EDT MON JUN 26 2006

NYZ056-PAZ039-262245-
BROOME NY-SUSQUEHANNA PA-
546 PM EDT MON JUN 26 2006

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR THOMPSON...AND MOVING
  NORTH AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WINDSOR AT 600 PM EDT...
  EAST WINDSOR AND SANFORD AT 605 PM EDT...
  HARPURSVILLE AND BELDEN AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING
WINDS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.
Special weather statement, Jun 26, 6:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT MON JUN 26 2006

NYZ045-262330-
CHENANGO NY-
625 PM EDT MON JUN 26 2006

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR AFTON...AND MOVING
  NORTH AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BAINBRIDGE AT 635 PM EDT...
  SOUTH OXFORD AT 645 PM EDT...
  GUILFORD AND ROCKDALE AT 650 PM EDT...
  MT UPTON AND OXFORD AT 655 PM EDT...
  LATHAMS CORNERS AT 700 PM EDT...
  HOLMESVILLE AND POLKVILLE AT 705 PM EDT...
  NORWICH AT 710 PM EDT...
  SOUTH PLYMOUTH AT 715 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS
AND POOR DRAINAGE AREAS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:33 PM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more61 hr
Jun 26, 3:28 PM EDTFlash Flood WarningBGMDelaware, Sullivan3 hr
Jun 26, 6:04 PM EDTSevere Thunderstorm WarningBGMBroome41 min
Jun 26, 7:02 PM EDTSevere Thunderstorm WarningBGMChenango, Madison43 min
Jun 26, 11:26 AM EDTFlash Flood WarningBGMWayne6 hr
Jun 26, 5:28 PM EDTFlash Flood WarningBGMWayne6 hr
Jun 26, 5:51 PM EDTSevere Thunderstorm WarningBGMSusquehanna24 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.